Alert archive / Nevada / Wind Advisories in 2010
Wind Advisory 30, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 15, 2010, 2:55 PM PST for Elko County, White Pine County, Nevada. It took effect at Nov 16, 2010, 7:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2010, 2:55 PM PST (22:55 UTC)
- In effect from
- Nov 16, 2010, 7:00 AM PST
- Expired
- Nov 16, 2010, 6:16 PM PST
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 15, 2:35 PM PST, 20 minutes earlier.
Area forecast discussion, Nov 15, 2:35 PM PST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 235 PM PST MON NOV 15 2010 .SYNOPSIS...A DRIER AIR MASS WILL MOVE INTO NORTHERN AND CENTRAL NEVADA RESULTING IN LESS CLOUDINESS AND SHOWER ACTIVITY TONIGHT AND TUESDAY. MILD DAYTIME TEMPERATURES AND PARTLY CLOUDY TO MOSTLY CLEAR SKIES WILL BE THE RULE WEDNESDAY AND THURSDAY. A STORM SYSTEM WILL BEGIN TO MOVE INTO NORTHWEST NEVADA FRIDAY THEN SPREAD INTO THE EASTERN AND CENTRAL NEVADA FRIDAY NIGHT THROUGH THE WEEKEND FOR RAIN AND SNOW SHOWERS. && .SHORT TERM...TONIGHT THROUGH THURSDAY. MOISTURE IS SLOWLY DECREASING OVER NRN AND CNTRL NV AND ONLY WILL SEE SOME ISOLATED SHOWERS OVER THE NERN PART OF ELKO COUNTY TONIGHT. ONLY PARTLY CLOUDY SKIES ARE EXPECTED OVER NERN NV TUESDAY WHILE CNTRL AND WRN NV WILL ENJOY MOSTLY SUNNY SKIES. MILD DAYTIME TEMPS IN THE LOWER TO MID 50S WILL BE THE RULE WEDNESDAY AND THURSDAY ALONG WITH PLENTY OF SUNSHINE. CLOUDS WILL BE ON THE INCREASE HOWEVER OVER NRN NV THURSDAY AFTERNOON AHEAD OF THE NEXT STORM SYSTEM. THE NWLY JET ALOFT WILL STRENGTHEN AGAIN ON TUESDAY OVER NERN NV AS A SHORT WAVE MOVES THROUGH THE NWLY FLOW ALOFT. AT 300 MB THE JET IS FORECASTED TO BE 90 TO 100 KTS. THOUGH NOT AS STRONG AS THE JET ALOFT THIS MORNING WHICH LED TO STRONG WINDS IN THE WEST WENDOVER AREA WHICH GUSTED TO 55 MPH IT SHOULD STILL PRODUCE WINDY CONDITIONS OVER THE FAVORED LOCATIONS IN ELKO COUNTY UNDER THIS TYPE OF FLOW PATTERN...THAT IS HIGHER PASSES AND RIDGES AND THE ERN SLOPES OF HIGHER MTN RANGES AND THEIR ADJACENT VALLEYS...AND WHERE WIND FUNNELING TAKES PLACE SUCH AS THE WEST WENDOVER AREA. THEREFORE A WIND ADVISORY WILL BE ISSUED WITH THIS FORECAST PACKAGE VALID FROM 7 AM TO 7 PM TUESDAY. COULD SEE GUSTS AS HIGH AS 50 MPH IN THESE LOCATIONS. .LONG TERM...THURSDAY NIGHT THROUGH NEXT MONDAY. FLOW ALOFT CONTINUES TO BACK TO A SOUTHWESTERLY DIRECTION THURSDAY NIGHT INTO FRIDAY AS A TROUGH DIGS SOUTH THROUGH THE PAC NW AND INTO THE COASTAL WATERS OFF CA. THE TROUGH WILL CONTINUE TO DIG SOUTH THROUGH THE WEEKEND...AND THEN PUSH INLAND SUNDAY AND MONDAY WITH A POSITIVE TILT. MODELS ARE IN DECENT AGREEMENT WITH RESPECT TO A COUPLE OF BAROCLINIC ZONES THAT WILL SPREAD SHOWERS THROUGH THE CWA OVER THE WEEKEND. THE FIRST WAVE IS EXPECTED TO SPREAD INTO HUMBOLDT COUNTY FRIDAY AFTERNOON...AND TRACK SOUTHEASTERLY THROUGH SATURDAY AFTERNOON. BOTH MODELS SHOWING ISOLATED TO SCATTERED SHOWERS IN THE WAKE OF THIS BOUNDARY AS WELL. THE SECOND WAVE WILL SPREAD THROUGH THE CWA...AGAIN FROM NORTHWEST TO SOUTHEAST...SATURDAY NIGHT THROUGH SUNDAY. THE ECMWF MODEL IS SHOWING A STRONGER FRONT ON SATURDAY...WHICH BRINGS IN MORE MOISTURE AND COOLER TEMPERATURES THAN DOES THE GFS MODEL. AT THIS TIME CONFIDENCE IS FAIR TO POOR ON SNOW LEVELS AND QPF ON SATURDAY. MODELS ARE IN BETTER AGREEMENT ON SUNDAY...WITH BOTH MODELS SHOWING A FAIRLY STRONG FRONTAL PASSAGE...WITH NEARLY IDENTICAL QPF AMOUNTS...H7 TEMPS...AS WELL AS TIMING. TEMPERATURES WILL GRADUALLY COOL THROUGH THE LONG TERM PERIOD. && .AVIATION...SCATTERED TO BROKEN CLOUDS IN THE 3000-6000 FT RANGE WILL PERSIST ACROSS MOST OF NORTHERN AND EAST-CENTRAL NEVADA TONIGHT AND INTO TUESDAY. A MODERATELY STRONG NORTHWESTERLY JET ALOFT WILL LEAD TO GUSTY WINDS NEAR RIDGELINE AND ALONG THE EASTERN SLOPES OF HIGHER TERRAIN ON TUESDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM TO 7 PM PST TUESDAY FOR EXTREME EASTERN ELKO COUNTY...NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY. && 91/96/96
Hazardous weather outlook, Nov 15, 3:24 AM PST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 324 AM PST MON NOV 15 2010 NVZ013-030>037-151600- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 324 AM PST MON NOV 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG STORM SYSTEM IS EXPECTED TO BRING A PERIOD OF UNSETTLED WEATHER TO NORTHERN AND CENTRAL NEVADA FRIDAY THROUGH SUNDAY. EXPECT SOUTHWEST WINDS TO INCREASE THURSDAY AFTERNOON...WITH WINDY CONDITIONS CONTINUING FRIDAY. RAIN AND SNOW SHOWERS ARE EXPECTED TO BEGIN FRIDAY...CHANGING TO ALL SNOW SHOWERS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TURNER
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 8:20 AM PST | High Wind Warning | LKN | Elko | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.